Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
COD4: MODERN WARFARE 2!

help with acne scars from accutane

im about finish with my 6 month course with accutane, everything went well, but accutane has left me with a bunch of red marks and some indents...i know the red marks should fade in time, but how about the indents? do they fade away in time too? if not, how are you suppose to get rid of them? thanks.

Share this post


Link to post
Share on other sites

I had dermabrasion done. It works best on light complexions. But you need to pick a plastic surgeon carefully. They told me I had to wait 6 months after taking accutane, but I lied it was only two months. I didn't have the time to wait around 6 months. I had a month off and went for it. I was surprised how quickly I healed. That was because the surgeon knew what he was doing and post op care. It cost me about 2,000, which I had saved up.

There use to be another method of injecting collagen into the scars which puffs them back up-but that wears off after awhile "I've done that in the past". I know they had tried other methods of injecting substances into scars-I don't know what progress has been made. I too suffered scars as a result of accutane-having learned more, I would of insisted taking antibiotics while on accutane at least at first "other then a cycline" to prevent IB.

I use to think doctors were "ALL" highly skilled now I know it's a crap shoot. That includes all doctors. The scars look worse to you because you're looking in a mirror, which we all know "mirrors lie".

Share this post


Link to post
Share on other sites

I don't know the price for those, but I have heard good results from them. Of course depending on who you go to. I heard the micro dermabrasion is a waste of time. I know lasers are becoming the new thing. Perhaps look into that as well, but make sure you go to the right people "do the research". I believe a lot of this could have been avoided by the derm-putting us on an antibiotic "other than cycline" prior to and during the course. These people know little or nothing about new techniques. Since they don't any research on their own. If you ask me-we both know more about the accutane subject then these so called derms. They never took the crap.

Share this post


Link to post
Share on other sites

Wait... Accutane gives people indents in their skin?

Oh gosh... that's the one thing I'm trying to avoid out of anything else. Those are permenant!

By indents you mean Craters, right?

Yeah you definitely have to get surgery for those or else they are permanent. It makes me so nervous because i have about 1 or 2 craters, but if Accutane gives me more, I don't want to take accutane because Craters make faces look HORRIBLE even when you don't have acne anymore.

When you see craters, you just know that person had severe acne.

Share this post


Link to post
Share on other sites
Wait... Accutane gives people indents in their skin?

Oh gosh... that's the one thing I'm trying to avoid out of anything else. Those are permenant!

By indents you mean Craters, right?

Yeah you definitely have to get surgery for those or else they are permanent. It makes me so nervous because i have about 1 or 2 craters, but if Accutane gives me more, I don't want to take accutane because Craters make faces look HORRIBLE even when you don't have acne anymore.

When you see craters, you just know that person had severe acne.

Me like others experienced IB "Initial Breakout" after starting accutane. It really does a number on you-horrible cyst for the first few months. I didn't know-I could of used an antibiotic while on it. Some derms put their patients on one "Not a cycline" before and during the treatment.

Share this post


Link to post
Share on other sites

I don't think pockmarks happen to everyone. I have 2 months left of my 5 month treatment, and I have no pockmarks. I do have a red scar that I think will fade.

It all depends on your skin before and during your treatment. DON'T PICK! You skin will take even longer to heal and it will heal differently while on Accutane than it did prior.

Share this post


Link to post
Share on other sites

I think accutane definately makes skin heal slower. I was on it 3 years ago and thinking about just doing it again. I have some scars now but I figure I should just put a stop to the acne now, my topical differin is 6 weeks in and I dont think it is effective enough. I figure I could use emu oil or something on the marks while on accutane

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×